MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP480H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).To date, the device has not been returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a wound closure procedure in 2020, and suture was used.During the procedure, the needle broke.The needle tip fell off, and was retrieved.Surgeon opened another pack of suture; the procedure was completed without delay.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/17/2020.Additional information: b3, d4, h4, h6.A manufacturing record evaluation was performed for the finished device pl2315 batch number, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: a picture was received for evaluation.Upon to visual inspection of picture, a needle-suture piece apparently used with the needle broken could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as on what caused the needle broke since device was not returned for analysis.Additional information was requested and the following was obtained: did the needle break before the procedure or during the procedure? ans: during the procedure.Was the needle piece(s) retrieved during the same procedure? ans: yes.Was there any additional tissue damage as a result of searching for the needle piece? ans: no.What is current condition of the patient? ans: no impact.Procedure date? ans: 14/10.Event date? ans: 14/10 device return status/follow up? ans: discarded during procedure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10736352
Report Number2210968-2020-08335
Device Sequence Number11591462
Product Code GAM
UDI-Device Identifier10705031053595
UDI-Public10705031053595
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberVCP480H
Device Catalogue NumberVCP480H
Device Lot NumberPL2315
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/17/2020
Patient Sequence Number1